Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Baire spaces and hyperspace topologies

Author: László Zsilinszky
Journal: Proc. Amer. Math. Soc. 124 (1996), 2575-2584
MSC (1991): Primary 54B20; Secondary 54E52
MathSciNet review: 1343733
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Sufficient conditions for abstract (proximal) hit-and-miss hyperspace topologies and the Wijsman hyperspace topology, respectively, are given to be Baire spaces, thus extending results of McCoy, Beer, and Costantini. Further the quasi-regularity of (proximal) hit-and-miss topologies is investigated.

References [Enhancements On Off] (What's this?)

  • [AL] J.M.Aarts-D.J.Lutzer, Completeness properties designed for recognizing Baire spaces, Dissertationes Math. 116 (1974), 1-48. MR 52:1642
  • [B1] G.Beer, A Polish topology for the closed subsets of a Polish space, Proc. Amer. Math. Soc. 113 (1991), 1123-1133. MR 92c:54009
  • [B2] G.Beer, Topologies on Closed and Closed Convex Sets, Kluwer, Dordrecht, 1993. MR 94:10
  • [BLLN] G.Beer-A.Lechicki-S.Levi-S.Naimpally, Distance Functionals and Suprema of Hyperspace Topologies, Annali Mat. Pura Appl. 162 (1992), 367-381. MR 94c:54016
  • [BT1] G.Beer-R.Tamaki, On hit-and-miss hyperspace topologies, CMUC 34 (1993), 717-728. MR 95a:54022
  • [BT2] G.Beer-R.Tamaki, The Infimal Value Functional and the Uniformization of Hit-and-Miss Hyperspace Topologies, Proc. Amer. Math. Soc. 122 (1994), 601-612. MR 95a:54023
  • [C] C.Costantini, Every Wijsman topology relative to a Polish space is Polish, Proc. Amer. Math. Soc. 123 (1995), 2569--2574. CMP 94:11
  • [CLP] C.Costantini-S.Levi-J.Pelant, Infima of hyperspace topologies, Mathematica 42 (1995), 67--86.
  • [D] A.Davis, Indexed systems of neighbourhoods for general topological spaces, Amer. Math. Monthly 68 (1961), 886-893. MR 35:4869
  • [DMH] G.Di Maio-L.Holá, On hit-and-miss topologies, preprint.
  • [DMN] G.Di Maio-S.Naimpally, Comparison of hypertopologies, Rend. Instit. Mat. Univ. Trieste 22 (1990), 140-161. MR 94b:54029
  • [F] J.Fell, A Hausdorff topology for the closed subsets of locally compact non-Hausdorff space, Proc. Amer. Math. Soc. 13 (1962), 472-476. MR 52:2573
  • [FK] W.G.Fleissner-K.Kunen, Barely Baire spaces, Fund. Math. 101 (1978), 229-240. MR 80f:54009
  • [FLL] S.Francaviglia-A.Lechicki-S.Levi, Quasi-uniformization of hyperspaces and convergence of nets of semicontinuous multifunctions, J. Math. Anal. Appl. 112 (1985), 347-370. MR 87e:54025
  • [H] L.Holá, When Wijsman topology is the weak topology generated by gap functionals determined by closed proper balls, preprint
  • [HL] L.Holá-R.Lucchetti, Equivalence among hypertopologies, Set-Valued Analysis 3 (1995), 339--350. CMP 96:07
  • [HMC] R.C.Haworth-R.A.McCoy, Baire spaces, Dissertationes Math. 141 (1977), 1-77. MR 55:4106
  • [K] J.L.Kelley, General Topology, Springer-Verlag, New York, 1984.
  • [KT] E.Klein-A.Thompson, Theory of Correspondences, Wiley, New York, 1975. MR 86a:90012
  • [MC] R.A.McCoy, Baire spaces and hyperspaces, Pacific J. Math. 58 (1975), 133-142. MR 53:14436
  • [MCN] R.A.McCoy-I.Ntantu, Properties of $C(X)$ with the Epi-Topology, Boll. Un. Mat. Ital. (7) 6-7 (1992), 507-532. MR 94e:54020
  • [Mi] E.Michael, Topologies on spaces of subsets, Trans. Amer. Math. Soc. 71 (1951), 152-182. MR 13:54f
  • [N] T.Neubrunn, A note on mappings of Baire spaces, Math. Slovaca 27 (1977), 173-176. MR 56:13153
  • [O] J.C.Oxtoby, Cartesian products of Baire spaces, Fund. Math. 49 (1961), 157-166. MR 25:4055
  • [P1] H.Poppe, Eine Bemerkung über Trennungsaxiome in Räumen von abgeschlossenen Teilmengen topologisher Räume, Arch. Math. 16 (1965), 197-199.
  • [P2] H.Poppe, Einige Bemerkungen über den Raum der abgeschlossenen Mengen, Fund. Math. 59 (1966), 159-169. MR 33:6573
  • [V] W.Vervaat, Random upper semicontinuous functions and extremal processes, Centre for Mathematics and Computer Science, Report MS-R8801, Amsterdam, 1988.
  • [W] H.E.White, Jr., Topological spaces that are $\alpha $-favourable for a player with perfect information, Proc. Amer. Math. Soc. 50 (1975), 477-482. MR 51:4183
  • [Zs] L.Zsilinszky, On separation axioms in hyperspaces, Rend. Circ. Mat. Palermo 45 (1996), 75--83.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54B20, 54E52

Retrieve articles in all journals with MSC (1991): 54B20, 54E52

Additional Information

László Zsilinszky
Affiliation: Department of Mathematics, University of Ostrava, Bráfova 7, 701 03 Ostrava, Czech Republic
Address at time of publication: Department of Mathematics, University of South Carolina, Columbia, South Carolina 29208

Keywords: Baire space, complete space, quasi-regular space, (proximal) hit-and-miss topology, (proximal) Vietoris topology, (proximal) Fell topology, ball and ball-proximal topology, Wijsman topology
Received by editor(s): February 1, 1995
Communicated by: Franklin D. Tall
Article copyright: © Copyright 1996 American Mathematical Society